Dr Reddy’s Generic Hypertension Drug Recalled, FDA Announces

The Food and Drug Administration has indicated that several bottles of high blood pressure drugs that are sold in the United States have been recalled after the company learned that the product failed to perform well in a dissolution test.

The issue could mean that the drug may expose consumers to a series of risks since the test showed that the drug failed to perform the way it’s supposed to design. The time it takes for the drug to be absorbed by the patient’s organism and how well the drug performs inside of the patient’s body are two of the main goals of the dissolution tests. According to the Food and Drug Administration, the affected drugs known as metoprolol succinate were produced by India’s Dr Reddy’s Laboratories Ltd., which have been linked to at least one more recall recently.

The last recall issued by this company affected 58,656 bottles of heartburn drugs and it was due to a contamination.

According to the FDA, at least 13,560 bottles of high blood pressure drugs, which are generic versions of AstraZeneca Plc’s Toprol XL, have been recalled. The Class II recall was initiated voluntarily by Dr Reddy’s, says the FDA. The federal agency has been on a mission to push Indian companies to step up their production standards so the products can be sold to the American public safely.

Many recalls issued by Indian companies have been issued after the FDA started to crack down on Indian companies over better production standards.

Other high blood pressure drugs manufactured by Wochardt Ltd have also been recalled due to an issue with the results of their dissolution tests as well. At least 109,744 bottles were affected.

Hopefully, Indian drug makers are finally catching up to U.S. standards, making sure that consumers are not directly affected by any issues linked to drugs that are not produced up to proper safety standards. Too often, patients suffer the consequences of having to experience adverse reactions linked to drugs that are contaminated or medication that has been tempered with long before a recall is issued.

If you have been affected by this recall, make sure to contact the company right away to ask more about what you should do to stay safe.

Also, stay on top of recall news released by the FDA to avoid health-related issues that you could experience if you fail to respond to a recall announcement linked to a drug that you rely on or use regularly. Click here for the full article.

Comments are closed.